Back to Men‘s Support

Can medications cause bladder leaks? | Depend

READ COMMENTS ( 0 )
LIKE (0)

Are there medications that CAUSE bladder leaks? I went on a new prescription and as soon as I started it, I started having urge incontinence, thought that’s not listed as a side effect for this drug. 

 

There are a few medications that can cause incontinence. Medications for high blood pressure contain alpha-blockers that can relax the muscle in the bladder neck, causing urine to easily flow. Antidepressants (besides Tofranil and Elavil) can impair the ability of the bladder to contract, preventing it from emptying to completion. Diuretics flush excess water out of the body, which can result in an increase of urine accumulation, and sleeping pills may prevent the purging of a full bladder due to an inability to wake up completely. In addition, over-the-counter cold medications that contain pseudoephedrine can exacerbate incontinence as it effects bladder filling and emptying.


 

 

More Men‘s Support articles:
Previous
Interstitial Cystitis: What Is It and How Can It Be Managed?
Next
What is Interstitial Cystitis & Does It Cause Incontinence?
Comments
More articles:
Previous
Interstitial Cystitis: What Is It and How Can It Be Managed?
Next
What is Interstitial Cystitis & Does It Cause Incontinence?